MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE, NON-REINFORCED, NON-CUSTOMIZED,

SMITHS MEDICAL ASD, INC. BIVONA; TRACHEOSTOMY TUBE, NON-REINFORCED, NON-CUSTOMIZED,
Model Number 60PFS40
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted which indicated all inspection were completed and no issues were noted during manufacture.Testing/inspection: the received sample was in new conditions inside its closed original packaging.Visual inspection was performed at 12" under normal lighting results: a hair was observed inside the closed packaging.The complaint is confirmed.There were two available models of disposable cover hair in production floor, however, one did not meet the function of retaining hair because it was too short.Action taken: ehs department were notified about the inadequate disposable cover hair.Large model was bought to replace the inventory of short model, inadequate disposable cover hair (short model) was removed from production floor.The production personnel was notified by quality engineer as awareness of the defect reported by the customer.This remediation mdr was generated under protocol (b)(4), as a result of warning letter cms#: 617147.
 
Event or Problem Description
It was reported that there was presence of hair in the sterile packaging: no patient injury was reported.

Brand Name
BIVONA
Common Device Name
TRACHEOSTOMY TUBE, NON-REINFORCED, NON-CUSTOMIZED,
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer Contact
jim vegel
6000 nathan lane north
minneapolis, MN 55442
MDR Report Key15437199
Report Number3012307300-2022-19424
Device Sequence Number14914082
Product Code JOH
UDI-Device Identifier15021312005868
UDI-Public15021312005868
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K083641
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Pharmacist
Type of Report Initial
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2025
Device Model Number60PFS40
Device Catalogue Number60PFS40
Device Lot Number3942505
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/06/2022
Initial Report FDA Received Date09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown